It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-20-2011, 07:28 AM   #1
Senior Veteran
(female)
 
Join Date: Mar 2006
Location: usa
Posts: 594
kindspirit HB Userkindspirit HB User
Huge bloated belly

I'm ready to quit thyroid meds. I've been on them now 3 yrs and tried all types and doses and still bloat up like 6 months pregnant. When I finally got on "natural" nature-throid the bloat went down but then got caught in the 'reformulation" crapola and had to go on synthetic. Now for a yr beeen back on natural meds and still bloat up. My doctor lets me "experiment" and I've gotten up to 4 grains and seem to get worse? I'm wondering if my body is just freaking out with shock and thus bloats? like maybe cortisol bursts?
I've tried digestive enzymes, help a bit. I'm watching what I eat and exercise more - gained weight! Never had any weight issues until I got on thyroid meds. ( also suffered insomnia prior to meds- once up to 3 grains I slept much better, now dropped back down to 2.5 and starting to have trouble sleeping again.) My symptoms seem to be opposite of hyper when I increase doses? I haven't ever stayed at 4 grains very long due to the worsening of bloat, maybe its just an adjustment period?
Last labs:
tsh: 0.01
t4 free: 1.6 0.8-1.8
t3 total 110 76-181
t3 uptake; 36 H 22-35

These labs were from a combo of 2 grains N/T and 50 mg of Levothyroxine ( felt hyper!)
now I am on just N/T : 2 1/2 gr
__________________
Hashi's / Hypo Jan 2008
C 5-6-7 fusion
L-5 s1, discectomy, ddd, o/a, scoliosis
Hysterectomy

 
Sponsors Lightbulb
   
Old 02-20-2011, 10:42 AM   #2
Veteran
(female)
 
Join Date: Oct 2009
Posts: 364
cd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB User
Re: Huge bloated belly

Please don't stop taking your thyroid meds. Thyroid hormones are a vital part of every bodily function - the body just won't "run right" without them.

Weight gain, insomnia and bloating indicate thyroid hormone levels that have not been optimized for the individual.....please do not associate these problems with your thyroid meds - they are related to your hypothyroidism which your thyroid meds can straighten out, if the dose is right. There are NO side effects to thyroid hormones....you might be having issues with whatever fillers are used in your meds..or your might be having cortisol issues as you mentioned.

The T3 labs you've had done are outdated and do not give a true picture.

T3 is most accurately measured in it's "free form" - ie: T3 that is not bound to proteins nor affected by female hormones and, therefore, fully available (aka "free") to meet the body's needs.

T3 is the active hormone and the one most responsible for symptoms - I do wonder if your level is high enough for your body's needs.

Perhaps you could get the FreeT3 (Tri-iodothyronine, free, serum) along with your FreeT4 level and post them here.....then, we'll be able to accurately sort through this stuff.

And, it can take while for everything to "even out" when our dose is changed.....the key is to optimize your thyroid levels.
__________________
Dx'd Graves' June 2007..used ATD's, achieved remission Nov '09....went hypo Mar '10

Last edited by cd37; 02-20-2011 at 12:05 PM. Reason: typos

 
Sponsors Lightbulb
   
Old 02-20-2011, 10:49 AM   #3
Veteran
(female)
 
Join Date: Oct 2009
Posts: 364
cd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB Usercd37 HB User
Re: Huge bloated belly

Cortisol/meds filler issues were discussed on this thread posted in 2009 on here:

http://www.healthboards.com/boards/showthread.php?t=712730

I'd still look at labs first to make sure your levels are optimized and then look further....
__________________
Dx'd Graves' June 2007..used ATD's, achieved remission Nov '09....went hypo Mar '10

Last edited by cd37; 02-20-2011 at 12:06 PM. Reason: typos

 
The Following User Says Thank You to cd37 For This Useful Post:
kindspirit (02-20-2011)
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Buddha belly anyone? cowchick Thyroid Disorders 8 03-05-2011 10:04 PM
Synthroid side effects - dizzy, bloated? Second opinion needed? HeidiBR Thyroid Disorders 10 04-29-2010 10:34 AM
Huge appetite drop hawaiidreamergu Thyroid Disorders 2 06-26-2008 06:41 AM
huge TSH/low T4 Ol'Line Rebel Thyroid Disorders 1 02-16-2008 06:25 AM
Hypothyroid: Can't tolerate hot or cold temps + belly fat Q sapphire5000 Thyroid Disorders 3 08-17-2007 10:17 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:59 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!